[Skip to Content]
[Skip to Content Landing]
Article
June 1988

Keratotic Miliaria Precipitated by Radiotherapy

Author Affiliations

Skin and Cancer Foundation St Vincents Medical Centre 376 Victoria St Darlinghurst, New South Wales 2010, Australia; Department of Dermatology Westmead Centre, Sydney, New South Wales 2000, Australia

Arch Dermatol. 1988;124(6):855-856. doi:10.1001/archderm.1988.01670060013007
Abstract

To the Editor.—  A number of reports have dealt with unexpected disorders secondary to radiotherapy. Most of these have emphasized the development of follicular-based acneform eruptions characterized by comedones, papules, pustules, and cysts,1-3 but more recently, Burns4 described a patient in whom multiple digitate keratoses appeared after radiotherapy.We describe a patient in whom a miliarialike eruption developed confined to the radiotherapy field, which showed extensive keratinization concentrated in the eccrine ducts and their openings. This appears to be a distinct radiotherapy-induced keratotic disorder that may have been conditioned by previous chemotherapy.

Report of a Case.—  A 48-year-old man underwent a laparotomy in May 1981 for abdominal pain thought to be due to a pseudocyst of the pancreas. Biopsies and subsequent staging revealed stage 2E non-Hodgkin's lymphoma of a poorly differentiated lymphocytic type. He was treated with nine courses of doxorubicin hydrochloride, teniposide, cyclophosphamide,

First Page Preview View Large
First page PDF preview
First page PDF preview
×